I need a warning T-SHIRT!!

It’s hard to get through to my loved ones that I have brain damage due to benzodiazepines. It’s hard for me to believe I was given a medication that would cause me BRAIN DAMAGE!!

How can I explain what is taking me years to come to terms with?

Everyday is a struggle to understand the basic coping skills it took me a life time to get learned. Now I am back to square one I’m learning how to deal with the basic of life skills I had lost due to benzodiazepines.

My coping skills are not like others my age and it’s maddening, frustrating and depressing. I have a hard time dealing with anything.  As we grow from infant to adult we learn how to have patients, deal with others and handle stress or pain.  I don’t have those skills anymore.  I have had to learn how to deal with disappointments, shock of killings or the harshness of others.  Pain causes me to panic and if I am needing to remember anything I write it down fast or I’ll forget.  I forget to turn off the oven or stove.  I walk into a room and forget what I went in there for. I can not go for long drives sometimes because I’ll have panic attack.  There are days I can not drive because I see a curvature to the road, on those days when someone else drives I feel like we will drive off the face the world.

I feel like bad things are going to happen to my loved ones and panic all day long. I fall down stairs because they look long or too short so I miss a step. I have to be very cautious whenever I walk or ride my four wheeler. I have to watch my steps and I have a hard time trusting in myself.

I need a  warning T-shirt, sign or medical bracelet that says:

“Please use caution when around this person.  She has no idea if you are joking or serious. She can not handle stresses or pain like you can.  She feels unsafe and can not trust her gut instinct at this time. Please give extra time and love for she has lost the skills to handle life.”

I know some experts have been taught that most Benzo’s are out of the system in two weeks. That may be the case but it is what it altered in the body and brain that I have to deal with now.  Benzodiazepines  change the chemical makeup in the brain.  We know this to be the case for its prescribed to help with depression, grief or PTSD just to name a few uses.  There is no true studies that this medication does help with these things.

The Ashton Manual
Professor C Heather Ashton is the only person I know of that has any true knowledge in this drug.  

I am still fighting what this drug changed chemically in my body and mind.  It so frustrating to have found out this year that I now have to worry about the brain damage this medication has caused me.

From Psychology Today Dr. Christopher Lane PH. D states:  Last week, Britain’s Independent newspaper published a bombshell for psychiatry and medicine: the country’s Medical Research Council had sat on warnings voiced 30 years earlier that benzodiazepines such as Valium and Xanax can cause brain damage. As 11.5 million prescriptions for these drugs were issued in 2008 in Britain alone, my post on the revelation focused on the consequences of the cover-up for the millions of people affected.

Benzodiazepines

Brain-Disabling Effects
of Benzodiazepines

Peter R. Breggin, M.D.

from:
Brain-Disabling Treatments in Psychiatry

The benzodiazepines have for several decades been recognized in the literature and clinical practice for their capacity to cause mental and behavioral abnormalities.

Xanax (alprazolam), and to an even greater extent, Halcion (triazolam), have a significantly different profile from other benzodiazepines due to their greater capacity to bind to receptors and their shorter half-life.

Halcion’s very short half-life led to the hope that it would make a particularly good sleeping medication but it has proven especially dangerous.

The brain-disabling or toxic effects of the benzodiazepines in general can be divided into several somewhat overlapping categories:

  1. The primary clinical effect of inducing sedation (tranquility) or hypnosis (sleep), which is indistinguishable from a toxic effect except in degree;

  2. Cognitive dysfunction, ranging from short-term memory impairment and confusion to delirium;

  3. Disinhibition and other behavioral aberrations – including extreme agitation, psychosis, paranoia, and depression, sometimes with violence toward self or others;

  4. Withdrawal, in which the individual experiences a continuum of symptoms from anxiety and insomnia after routine use to psychosis and seizures after the abrupt termination of long-term, larger doses;

  5. Rebound, an aspect of withdrawal, in which the individual develops anxiety, insomnia, or other serious emotional reactions that are more intense than before drug treatment began. Withdrawal can take place between doses during the routine administration of benzodiazepines, especially the short-acting ones.

  6. Habituation and addiction, along a continuum from feeling dependent on the drug to compulsively organizing one’s behavior in a self-destructive manner around obtaining large amounts of the agent.

These are just a few exerts from two different research papers.  There are thousands of people who are or who have suffered many difficulties from these drugs.  And those are just the ones who survived!

It’s so frustrating to know that I have to deal with this brain damage but its even harder when you don’t look sick and there are times when you get a window  or two of good days. My family doesn’t know who they are going to get from one day to another.  I don’t know who I am going to wake up being from day to day or what I will be suffering from!!

So here’s my wish for all who have been medically maimed by benzodiazepines.

1. Be good to you first and foremost!

2. Do not always feel like you have to be perfect (no one is)!

3. Except yourself as is!!

4. Wear your disability with pride and allow yourself that freedom!

5. Research and educate yourself on what you are going to have to face. Give yourself the time to relearn what you have lost.

6. Reach out and talk to those who will listen and let go and walk away from those who don’t.

Now I am going to go and  make me a warning T-shirt.  Love and light! 

RESEARCH :

http://www.benzo.org.uk/profash.htm

https://www.psychologytoday.com/blog/side-effects/201011/brain-damage-benzodiazepines-the-troubling-facts-risks-and-history-minor

http://www.benzo.org.uk/breggin.htm

https://alchemicalbody.wordpress.com/2013/06/04/brain-damage-from-benzodiazepines-the-troubling-facts-and-risks/

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s